Florida, 2006

Damaging Wind in Florida, February 26, 2006

February 26, 2006 · NWS JAX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Feb 26, 2:35 AM EST, 1 hour 20 minutes earlier.

Area forecast discussion, Feb 26, 2:35 AM EST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
235 AM EST SUN FEB 26 2006

.SHORT TERM...APPROACHING SHORTWAVE WILL MOVE OVER FORECAST AREA THIS
MORNING...AND EAST OF AREA THIS AFTERNOON/EVENING. FIRST BAND OF RAIN
WILL EXIT OUR SOUTHERN COUNTIES EARLY THIS MORNING. SECONDARY BAND
NOW OVER CTRL GA-FL PNDL WILL MOVE QUICKLY ACROSS FORECAST AREA
THROUGH MID MORNING. RAIN CHANCES DIMINISH FROM W TO E DURING
MORNING AS SHORTWAVE MOVES BY...CLOUDS SHOULD DECREASE IN SRN GA
THIS AFTERNOON...THOUGH LOW CLOUDS MAY BE SLOW TO CLEAR IN NRN FL
UNTIL MID/LATE AFTN. DECENT PRESSURE GRADIENT...COLD ADVECTION AND
30-40KT LOW-LEVEL FLOW WILL YIELD WINDY DAY TODAY...WILL GO WITH
LAKE WIND ADVISORY ENTIRE FORECAST AREA. TEMPS WILL LIKELY FALL
DURING THE MORNING WITH CLOUDS AND COLD ADVECTION...BUT ARE LIKELY
TO LEVEL OFF AND EVEN RISE A FEW DEGREES IN AFTERNOON IF SUN COMES
OUT.

COLD NIGHT TONIGHT WITH HIGH BUILDING OVER AREA...LEADING TO CLEAR
SKIES AND DIMINISHING WINDS. COULD SEE INLAND TEMPS GET TO FREEZING
MARK AROUND DAWN...BUT BRIEF AND MARGINAL ESP IF WINDS STAY UP
AROUND 5 MPH...SO NO FREEZE WARNING AT THE MOMENT.

NICE DAY MONDAY AFTER COLD START...TEMPS SHOULD REBOUND INTO LOW/MID
60S MON...AND UPR 60S/LOW 70S TUE.

.LONG TERM...WARM UP CONTINUES REMAINDER OF WORKWEEK...ALONG WITH
DRY CONDITIONS...WITH BROAD UPPER RIDGE OVER THE REGION.

&&

.MARINE...WILL CONTINUE EXISTING HEADLINES WITH GALES EXPECTED IN THE
OFFSHORE WATERS AND SMALL CRAFT ADVISORY CONDITIONS NEAR SHORE. WILL
ALSO BE ISSUING A HIGH SURF ADVISORY FOR FLAGLER AND SAINT JOHNS
COUNTIES FROM AROUND MIDDAY TODAY THRU EARLY MON MORNING. WAVE WATCH
GENERATING 8 TO 10 FT SEAS RIGHT OFF THE COAST OF THIS AREA AND
GFS SWAN GUIDANCE INDICATES 7 FOOT BREAKERS ARE POSSIBLE WITH
NNE WIND COMPONENT AND SHORELINE HAVING A BIT MORE N FACE.

&&

.FIRE WEATHER...WITH STRONG WINDS EXPECTED TODAY...IT WILL ONLY TAKE
ONE 35% RH OBSERVATION TO REACH RED FLAG CRITERIA IN NE FL. STILL APPEARS
THAT RH VALUES WILL ONLY DROP TO NEAR 40% OVER PORTIONS OF NE FL.
HOWEVER...ANY ADDITIONAL SFC INSOLATION MAY WIN OUT OVER COLD AIR
ADVECTION AND BRING RH VALUES DOWN ENUF TO NECESSITATE A SHORT FUSE RFW.
DAY SHIFT WILL NEED TO CLOSELY MONITOR. STILL LOOKS LIKE RED FLAG
CONDITIONS ARE CERTAIN FOR MOST OF NE FL FOR MON. IN ADDITION...PARTS
OF SE GA MAY GET CLOSE TO A RED FLAG. FOR NOW...HAVE EXPANDED THE FIRE
WX WATCH FOR A FEW MORE COUNTIES IN NE FL. DAY SHIFT WILL LIKELY UPGRADE
THIS TO A WARNING...AS WELL AS PIN DOWN RH DURATIONS IN SE GA.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  55  30  62  35 /  10   0   0   0
SSI  53  35  57  40 /  20   0   0   0
JAX  57  32  61  39 /  30   0   0   0
SGJ  60  40  60  44 /  50   0   0   0
GNV  62  32  65  38 /  40   0   0   0
OCF  64  34  67  39 /  50   0   0   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY FROM 8 AM SUNDAY TO 7 PM SUNDAY FOR THE
     FOLLOWING ZONES: ALACHUA...BAKER...BRADFORD...CLAY...
     COLUMBIA...DUVAL...FLAGLER...GILCHRIST...HAMILTON...
     MARION...NASSAU...PUTNAM...ST JOHNS...SUWANNEE...AND UNION.

     HIGH SURF ADVISORY FROM 1 PM SUNDAY TO 4 AM MONDAY FOR THE
     FOLLOWING ZONES: FLAGLER...AND ST JOHNS.

     FIRE WEATHER WATCH FROM 11 AM MONDAY TO 6 PM MONDAY FOR THE
     FOLLOWING ZONES: ALACHUA...BAKER...BRADFORD...CLAY...
     COLUMBIA...DUVAL...GILCHRIST...HAMILTON...MARION...NASSAU...
     PUTNAM...SUWANNEE...AND UNION.

GA...LAKE WIND ADVISORY FROM 8 AM SUNDAY TO 7 PM SUNDAY FOR THE
     FOLLOWING ZONES: APPLING...ATKINSON...BACON...BRANTLEY...
     CHARLTON...CLINCH...COASTAL CAMDEN...COASTAL GLYNN...
     COFFEE...ECHOLS...INLAND CAMDEN...INLAND GLYNN...JEFF
     DAVIS...PIERCE...WARE...AND WAYNE.

MARINE...SMALL CRAFT ADVISORY UNTIL 7 AM MONDAY FOR THE FOLLOWING ZONES:
     ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM.

     SMALL CRAFT ADVISORY UNTIL 4 PM MONDAY FOR THE FOLLOWING ZONES:
     FERNANDINA BEACH TO FLAGLER BEACH FL OUT 20 NM.

     GALE WARNING UNTIL 7 PM SUNDAY FOR THE FOLLOWING ZONES: ALTAMAHA
     SOUND GA TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.

&&

PUBLIC...WOLF
MARINE/FIRE WX...CARROLL
Hazardous weather outlook, Feb 25, 9:06 PM EST, 6 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
906 PM EST SAT FEB 25 2006

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-261100-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
906 PM EST SAT FEB 25 2006

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TONIGHT...

...LOCALLY HEAVY RAINFALL POSSIBLE...
...GALE WARNINGS IN EFFECT FOR THE OFFSHORE COASTAL WATERS...

LOCALLY HEAVY RAINFALL IS EXPECTED ACROSS SOUTHEAST GEORGIA AND
NORTHEAST FLORIDA TONIGHT. STORM RAINFALL TOTALS OF 1 TO 3 INCHES
WILL BE POSSIBLE BY SUNDAY MORNING WITH THE HIGHEST AMOUNTS EXPECTED
OVER SOUTHEAST GEORGIA. LOW AREA AND SMALL STREAM FLOODING MAY OCCUR
IN ISOLATED LOCATIONS. ISOLATED THUNDERSTORMS ARE POSSIBLE AS WELL.
AN ISOLATED STRONG OR SEVERE STORM IS POSSIBLE WITH GUSTY WINDS.

A MODERATE RISK OF RIP CURRENTS CONTINUES ALONG COASTAL AREAS.
PLEASE REFER TO THE LATEST SURF ZONE FORECAST.

GALE WARNINGS ARE IN EFFECT FOR THE OFFSHORE COASTAL WATERS AS
NORTHWEST WINDS WILL INCREASE TO 25 TO 30 KNOTS TOWARD MORNING WITH
FREQUENT GALE FORCE GUSTS. SMALL CRAFT ADVISORIES WILL CONTINUE OVER
THE NEARSHORE COASTAL WATERS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

...STRONG NORTHERLY WINDS EXPECTED ON SUNDAY...

STRONG WINDS ARE EXPECTED TO DEVELOP IN THE WAKE OF THE DEPARTING
LOW PRESSURE SYSTEM ON SUNDAY.  NORTH TO NORTHEAST WINDS WILL
INCREASE TO 20 TO 25 MPH OVER THE LAND AREAS WITH GUSTS OF 35 TO 40
MPH POSSIBLE AT TIMES.

GALE FORCE GUSTS WILL CONTINUE OVER THE COASTAL WATERS SUNDAY AS
GALE WARNINGS AND SMALL CRAFT ADVISORIES CONTINUE. SEAS WILL BUILD UP
TO 9 TO 13 FEET...AND SURF WILL BUILD ALONG THE COAST WITH 6 TO 8 FT
BREAKERS POSSIBLE IN NORTHEAST FLORIDA WITH TIDAL LEVELS AROUND 1 TO
2 FEET ABOVE NORMAL ALONG THE COAST BY SUNDAY NIGHT. THERE WILL BE A
MODERATE RISK OF RIP CURRENTS ON SUNDAY.

BRIEF SUB-FREEZING TEMPERATURES WILL BE POSSIBLE EARLY MONDAY
MORNING ACROSS INLAND SECTIONS OF THE FORECAST AREA. PATCHY FROST
WILL BE POSSIBLE AS WELL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

ZIBURA/SHASHY/HESS

In the hours before

Special weather statement, Feb 25, 11:30 PM EST, 4 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1130 PM EST SAT FEB 25 2006

FLZ020>023-260515-
BAKER-COLUMBIA-HAMILTON-SUWANNEE-
1130 PM EST SAT FEB 25 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SUWANNEE...
BAKER...COLUMBIA AND HAMILTON COUNTIES FOR STRONG WINDS AND SMALL
HAIL VALID UNTIL 1215 AM...

AT 1130 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 2 MILES SOUTHWEST OF
SUWANNEE SPRINGS...MOVING EAST AT 45 MPH. THIS CLUSTER OF STRONG
THUNDERSTORMS WILL AFFECT AREAS AROUND LIVE OAK...SUWANNEE
SPRINGS...WHITE SPRINGS...WINFIELD AND SUWANNEE VALLEY THROUGH 1215
AM EST. HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF 45 TO
55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

CARROLL
Special weather statement, Feb 26, 12:22 AM EST, 3 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1222 AM EST SUN FEB 26 2006

FLZ023>025-GAZ164-260545-
BAKER-CHARLTON-DUVAL-NASSAU-
1222 AM EST SUN FEB 26 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WESTERN
NASSAU...BAKER...WESTERN DUVAL AND SOUTHERN CHARLTON COUNTIES FOR
STRONG WINDS AND SMALL HAIL VALID UNTIL 1245 AM...

AT 1222 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 4 MILES SOUTH OF
TAYLOR...OR ABOUT 22 MILES NORTH OF RAIFORD...MOVING EAST AT 40 MPH.
THIS STRONG THUNDERSTORM WILL AFFECT AREAS AROUND TAYLOR...
MACCLENNY...GLEN ST. MARY...ST. GEORGE...BRYCEVILLE...BALDWIN...
NORMANDY AND NASSAU VILLAGE-RATLIFF THROUGH 1245 AM EST. HAIL UP TO
ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF 40 TO 50 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

CARROLL

The radar

The Jacksonville radar (KJAX), 118 km away, was scanning. The volume nearest the first event began at 08:54 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Flagler

When
February 26, 3:55 AM EST
Where
Flagler County, 3 mi N of Bunnell Flagler Arpt
Measured
45 kt (52 mph) estimated gust
Property damage
$2,000
Reported by
EMERGENCY MANAGER
Coordinates
29.517, -81.200

Live oak tree blown down onto the road way at Fernwood Lane and Fleetwood Drive.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2006Every state in 2006This day in weather historyWarnings in Florida, February 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5488786.